MAUDE Adverse Event Report: DEPUY SPINE INC VERSE POLY DRIVER HANDLE PWR; SCREWING POWER TOOL ATTACHMENT

DEPUY SPINE INC VERSE POLY DRIVER HANDLE PWR; SCREWING POWER TOOL ATTACHMENT
Model Number 299704152P
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that while a rep was making a demonstration prior to surgery for a surgeon with the expedium verse navigation system on (b)(6) 2022, two kinds of shafts were not able to be attached to the driver handle in question.It was finally confirmed that the driver handle in question triggered the event.No patient involvement.This complaint involves one (1) device verse poly driver handle pwr.This is report 1 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The reporter is a j&j employee but the address is a customer address.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h4, h6: a review of the receiving inspection (ri) for verse poly driver handle pwr was conducted identifying that lot number gm46962ne was released in a single batch.Batch 1: released on 23 march 2017 with no discrepancies.Supplier: (b)(4).As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that verse poly driver handle pwr was nicked on the insertion gap.A functional test was not performed since mating device was not returned.A dimensional inspection for the verse poly driver handle pwr was unable to be performed due to the device's shape.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the observed condition of the verse poly driver handle would not contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed current and manufactured revisions were reviewed.No design issues or discrepancies were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VERSE POLY DRIVER HANDLE PWR
Common Device Name
SCREWING POWER TOOL ATTACHMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key14253506
Report Number1526439-2022-00644
Device Sequence Number11941736
Product Code HWE
UDI-Device Identifier10705034501437
UDI-Public(01)10705034501437
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number299704152P
Device Catalogue Number299704152P
Device Lot NumberGM46962NE
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2022
Supplement Date Received by Manufacturer04/05/2022
06/15/2022
Initial Report FDA Received Date04/29/2022
Supplement Report FDA Received Date05/04/2022
06/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/23/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VERSE POLY DRIVER SHAFT NAV
Patient SexUnknown